Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 102, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 24, 2014, 9:55 PM CDT for 5 counties in Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2014, 9:55 PM CDT (02:55 UTC)
- Expired
- Jun 24, 2014, 10:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Hansford County, TX, Hutchinson County, TX, Moore County, TX, Ochiltree County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 96 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 3:11 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1900 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:25 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 24, 6:25 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
625 PM CDT TUE JUN 24 2014
.AVIATION...
FOR THE 00Z TAFS...SHOWERS AND THUNDERSTORMS ARE MOVING IN FROM NEW
MEXICO/COLORADO/KANSAS. BEST CHANCE TO IMPACT KDHT/KGUY SHORTLY AFTER
01Z. AT THIS POINT DONT BELIEVE STORMS WILL HOLD TOGETHER TO MAKE IT
TO KAMA SO HAVE LEFT MENTION OF TS OUT OF TAFS...BUT WILL AMEND IF
NEEDED. OTHERWISE VFR CONDITIONS AS WINDS RAMP UP TO 15 TO 20 KTS
TOMORROW OUT OF THE SOUTH.
MOULTON
&&
.PREV DISCUSSION... /ISSUED 333 PM CDT TUE JUN 24 2014/
SHORT TERM...
ANOTHER CONVECTIVE EVENT SEEMS TO BE UNFOLDING FOR THE PANHANDLES AS
WE SPEAK. WITH THE EXCEPTION OF THE NE PANHANDLES (WHERE THE AIRMASS
HAS BECOME MODERATELY UNSTABLE)...A SHALLOW STABLE AIRMASS REMAINS
OVER A MAJORITY OF THE PANHANDLES IN THE WAKE OF EARLIER CONVECTION.
HOW QUICKLY THIS AIRMASS CAN RECOVER WILL BE THE BIGGEST FACTOR
DICTATING COVERAGE AND SEVERITY OF STORMS TONIGHT. CURRENT THINKING
IS THAT AREAS LIKE BEAVER, PERRYTON, AND CANADIAN WILL BE FAVORED
FOR THE COMPLEX OF STORMS IN KS TO PERSIST AND BRING SEVERE WINDS
AND HEAVY RAINS. WE THINK THAT THERE DOES EXIST ANOTHER DECENT
CHANCE FOR SEVERE WEATHER IN THE NW PANHANDLES WITH GUSTY WINDS AND
LARGE HAIL THE MAIN THREAT THERE. FURTHER SOUTH...THE THREAT REMAINS
MUCH MORE CONDITIONAL ON EXTENT OF AIRMASS RECOVERY IN THE NEXT FEW
HRS. PLACES LIKE DUMAS AND BORGER WILL MIX THE SHALLOW AIRMASS OUT
BEFORE PLACES LIKE AMARILLO AND CLARENDON AND THE SEVERE THREAT
SHOULD BE HIGHER FURTHER NORTH. IN AREAS OF BEST RECOVERY, MLCAPE
VALUES OF 1000-1500 J/KG WILL BE POSSIBLE WITH FAVORABLE VEERING
PROFILES WITH BULK SHEAR OF AROUND 40 KTS. OVERNIGHT TONIGHT...
MUCAPE VALUES AROUND 1000 J/KG IN THE PRESENCE OF A 30-35KT SRLY LOW
LVL JET SHOULD SUSTAIN OR DEVELOP ADDITIONAL CONVECTION OVER THE
AREA. HEAVY RAIN WILL BE A GOOD BET...AND HAVE ISSUED A FLASH FLOOD
WATCH THROUGH 12Z.
LONG TERM...
LINGERING STORMS FROM OVERNIGHT CONVECTION WILL CONTINUE TO MOVE
SOUTHWARD OUT OF THE PANHANDLES WEDNESDAY MORNING. THIS WILL LEAD TO A
BRIEF LULL IN CONVECTIVE ACTIVITY DURING THE MIDDLE OF THE DAY. THIS
WILL ALLOW THE ATMOSPHERE TO RECOVER BEFORE ANOTHER SHORTWAVE
EMBEDDED WITHIN NORTHWEST FLOW ALOFT MOVES ACROSS THE PANHANDLES
WEDNESDAY AFTERNOON/NIGHT. BULK SHEAR OF 20KT TO 30KT COUPLED WITH
1500 TO 2500 J/KG WILL KEEP THE POTENTIAL FOR SEVERE WEATHER IN THE
FORECAST. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE
HAZARD. GIVEN THE POTENTIAL SLOW STORM MOTION AND MODERATE PWAT
VALUES HEAVY RAIN COULD LEAD TO FLASH FLOODING.
WEAK UPPER LEVEL RIDGING WILL BRING A LULL IN PRECIP ACTIVITY FOR THE
PANHANDLES FROM THURSDAY INTO THE WEEKEND. BY THE WEEKEND, MEDIUM
RANGE MODELS DIFFER ON PRECIP CHANCES. HAVE KEPT THIS PART OF THE
FORECAST DRY FOR NOW BUT CHANCES COULD BE NEEDED IF BETTER AGREEMENT
DEVELOPS. EARLY NEXT WEEK, A COLD FRONT WILL DROP INTO THE PANHANDLES
A COULD BRING ANOTHER SHOT OF CONVECTION FOR THE OKLAHOMA AND
NORTHERN TEXAS PANHANDLES.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&
19/14Hazardous weather outlook, Jun 24, 3:09 PM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 309 PM CDT TUE JUN 24 2014 OKZ001>003-TXZ001>020-250815- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 309 PM CDT TUE JUN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND TONIGHT. THE BEST CHANCES FOR STORMS WILL BE OVER THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLES THIS EVENING BEFORE TRANSITIONING TO THE SOUTHERN TEXAS PANHANDLE LATE TONIGHT. SEVERE THUNDERSTORMS ARE LIKELY AND WILL BE ABLE TO PRODUCE DAMAGING WINDS UP TO 70 MPH...HEAVY RAINFALL THAT CAN LEAD TO THE POTENTIAL FOR FLASH FLOODING...AND HAIL UP TO THE SIZE OF HALF DOLLARS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES WEDNESDAY AND OVER THE EASTERN OKLAHOMA PANHANDLE AND THE NORTHEASTERN TEXAS PANHANDLE THURSDAY MORNING. SOME OF THE STORMS THAT DEVELOP DURING THIS TIME PERIOD MAY BE STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL COULD ALSO LEAD TO THE POTENTIAL FOR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION THIS AFTERNOON THROUGH THURSDAY MORNING.
In the hours before
Special weather statement, Jun 24, 6:22 PM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 622 PM CDT TUE JUN 24 2014 OKZ002-003-250000- BEAVER OK-TEXAS OK- 622 PM CDT TUE JUN 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR BEAVER AND EASTERN TEXAS COUNTIES UNTIL 700 PM CDT... AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORM OUTFLOW WINDS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF ENGLEWOOD TO 3 MILES NORTHEAST OF TYRONE...MOVING SOUTH AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED. * LOCATIONS IMPACTED INCLUDE... BEAVER... TURPIN... SLAPOUT... MOCANE... KNOWLES... GRAY... GATE... FORGAN... FLORIS... ELMWOOD... BRYANS CORNER... BOYD... BALKO... TYRONE... HOOKER... HARDESTY... BAKER... ADAMS... GUSTY WINDS WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3700 9999 3652 10000 3652 10129 3700 10123 TIME...MOT...LOC 2322Z 346DEG 28KT 3694 9994 3693 10101 JACKSON
Special weather statement, Jun 24, 7:45 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
745 PM CDT TUE JUN 24 2014
OKZ001-002-250130-
CIMARRON OK-TEXAS OK-
745 PM CDT TUE JUN 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR TEXAS AND EASTERN CIMARRON
COUNTIES UNTIL 830 PM CDT...
AT 744 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF
HOUGH TO 9 MILES NORTHWEST OF EVA...MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
GUYMON... TYRONE... OPTIMA...
HOUGH... HOOKER... HARDESTY...
GOODWELL... EVA... BAKER...
ADAMS... GRIGGS... STURGIS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3693 10099 3654 10099 3653 10214 3700 10215
3700 10112
TIME...MOT...LOC 0046Z 325DEG 21KT 3688 10149 3689 10200
JACKSONSpecial weather statement, Jun 24, 8:11 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 811 PM CDT TUE JUN 24 2014 TXZ005-010-250200- HEMPHILL TX-LIPSCOMB TX- 811 PM CDT TUE JUN 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIPSCOMB AND NORTHEASTERN HEMPHILL COUNTIES UNTIL 900 PM CDT... AT 808 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES EAST OF LIPSCOMB...MOVING EAST AT 15 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... LIPSCOMB... HIGGINS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3609 10030 3637 10030 3635 10000 3592 10000 TIME...MOT...LOC 0111Z 287DEG 12KT 3625 10012 JACKSON
Special weather statement, Jun 24, 8:33 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
833 PM CDT TUE JUN 24 2014
OKZ001>003-TXZ001>003-250215-
BEAVER OK-CIMARRON OK-DALLAM TX-HANSFORD TX-SHERMAN TX-TEXAS OK-
833 PM CDT TUE JUN 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERMAN...NORTHWESTERN
HANSFORD...NORTHEASTERN DALLAM...EXTREME WESTERN BEAVER...TEXAS AND
SOUTHEASTERN CIMARRON COUNTIES UNTIL 915 PM CDT...
AT 830 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF
OPTIMA TO 8 MILES EAST OF GRIGGS...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
GUYMON... TYRONE... TEXHOMA...
OPTIMA... HOUGH... HOOKER...
HARDESTY... GOODWELL... BAKER...
ADAMS... GRIGGS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3678 10095 3651 10098 3634 10231 3659 10231
3685 10170 3700 10118 3700 10096
TIME...MOT...LOC 0134Z 291DEG 17KT 3678 10129 3658 10196
JACKSONLocal storm report, Jun 24, 8:48 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
848 PM CDT TUE JUN 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM TSTM WND GST 3 W TEXHOMA 36.51N 101.84W
06/24/2014 E60 MPH TEXAS OK PUBLIC
&&
EVENT NUMBER AMA1400522
ABMThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:11 PM CDT | Special Weather Statement | AMA | Lipscomb | 49 min |
| Jun 24, 8:38 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hansford, Sherman | 67 min |
| Jun 24, 9:17 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree, Sherman | 43 min |
| Jun 24, 9:58 PM CDT | Special Weather Statement | AMA | Sherman | 47 min |
| Jun 24, 10:15 PM CDT | Special Weather Statement | AMA | Dallam | 45 min |
| Jun 24, 10:18 PM CDT | Areal Flood Advisory | AMA | Carson, Hansford, Hutchinson, Ochiltree, Roberts | 3 hr |
| Jun 24, 10:24 PM CDT | Special Weather Statement | AMA | Carson, Oldham, Potter | 66 min |
| Jun 24, 10:46 PM CDT | Special Weather Statement | AMA | Hutchinson, Roberts | 44 min |
| Jun 24, 10:59 PM CDT | Special Weather Statement | AMA | Hartley | 46 min |
| Jun 24, 11:05 PM CDT | Areal Flood Advisory | AMA | Carson, Gray, Ochiltree, Roberts | 3 hr |
| Jun 24, 11:19 PM CDT | Special Weather Statement | AMA | Armstrong, Deaf Smith, Randall | 41 min |
| Jun 24, 11:54 PM CDT | Areal Flood Advisory | AMA | Armstrong, Carson, Collingsworth, Donley, Gray, Wheeler | 3 hr |
| Jun 25, 12:05 AM CDT | Special Weather Statement | AMA | Carson | 40 min |
| Jun 25, 12:39 AM CDT | Special Weather Statement | AMA | Hartley | 51 min |
| Jun 25, 3:53 AM CDT | Areal Flood Advisory | AMA | Carson | 3 hr |
| Jun 25, 4:47 AM CDT | Areal Flood Advisory | AMA | Potter, Randall | 3 hr |
| Jun 24, 7:45 PM CDT | Special Weather Statement | AMA | Texas | 45 min |
| Jun 24, 8:13 PM CDT | Areal Flood Advisory | AMA | Texas | 3 hr |
| Jun 24, 8:33 PM CDT | Special Weather Statement | AMA | Texas | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.